Alert archive / Kentucky / River Flood Warnings in 2015

River Flood Warning 12, NWS Paducah, KY

March 9, 2015Daviess County, Henderson County, Kentucky

NWS Paducah, KY issued this river flood warning at Mar 9, 2015, 11:21 AM CDT for Daviess County, Henderson County, Kentucky. It took effect at Mar 10, 2015, 12:37 PM CDT. It was in force for 14 days.

The area

The counties it named.

The facts

Issued
Mar 9, 2015, 11:21 AM CDT (16:21 UTC)
In effect from
Mar 10, 2015, 12:37 PM CDT
Expired
Mar 24, 2015, 1:17 AM CDT
In force
14 days
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
Minor

Counties Daviess County, KY, Henderson County, KY

The radar

The Evansville,IN radar (KVWX), 65 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio River at Evansville (EVVI3). The gauge peaked at 45.21 ft at Mar 18, 2015, 11:00 AM CDT.

actionminormoderate304003/0903/1003/1103/1203/1303/1403/1503/1603/1703/1803/1903/2003/2103/2203/2303/2403/25
Action stage
24 ft
Minor stage
42 ft
Moderate stage
48 ft
Major stage
52 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03322000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Mar 9, 6:19 AM CDT, 5 hours 2 minutes earlier.

Area forecast discussion, Mar 9, 6:19 AM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
619 AM CDT MON MAR 9 2015

.UPDATE...
ISSUED AT 615 AM CDT MON MAR 9 2015

UPDATED THE AVIATION DISCUSSION FOR THE 12Z TAF ISSUANCE.

&&

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 325 AM CDT MON MAR 9 2015

MEDIUM CONFIDENCE IN THE SHORT TERM DUE TO MODEL DIFFERENCES IN
TRACK AND TIMING OF SYSTEM LIFTING NORTHEAST OUT OF THE SOUTHERN
PLAINS TODAY.

ENERGY EJECTING OUT OF A LONG WAVE TROUGH OVER THE SOUTHERN PLAINS
TODAY WILL DEVELOP LOW PRESSURE AT THE SURFACE THAT WILL TRACK
NORTHEAST TOWARD OUR REGION. THIS COMBINED WITH DEEP SOUTHERLY FLOW
AND MOISTURE WILL PRODUCE AN OVERRUNNING PRECIPITATION SCENARIO THAT
IS FORECAST TO LINGER INTO EARLY WEDNESDAY MORNING.

IN THE MEANTIME THOUGH...WITH THE APPROACH OF THE LOW...RAIN WILL
BEGIN TO OVERSPREAD THE REGION THIS AFTERNOON AND INCREASE IN
COVERAGE TONIGHT INTO TUESDAY AS THE SURFACE LOW TRACKS JUST TO THE
SOUTH AND EAST OF OUR REGION.

AS THE LOW PULLS SLOWLY OFF TO THE EAST...PRECIPITATION CHANCES WILL
BEGIN TO SLOWLY DIMINISH FROM THE NORTHWEST FROM TUESDAY AFTERNOON
INTO THE OVERNIGHT HOURS. THERE IS A SMALL CHANCE FOR LIGHT RAIN TO
LINGER OVER THE FAR SOUTHEAST PORTIONS OF OUR CWA EARLY WEDNESDAY
MORNING.

MODERATE RAINFALL IS POSSIBLE FROM LATE TONIGHT MAINLY INTO TUESDAY
MORNING...ESPECIALLY OVER THE SOUTHEAST HALF OF OUR CWA. THIS WILL
CLEARLY EXACERBATE THE ALREADY SOGGY/SATURATED SOIL SITUATION ACROSS
OUR AREA BUT SINCE IT WILL FALL OVER SUCH A LONG TIME FRAME...DON'T
FORESEE ANY MAJOR FLOODING IMPACTS AT THIS TIME ASIDE FROM MAKING FOR
A SLOWER FALL ON AREA RIVER LEVELS.

.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 325 AM CDT MON MAR 9 2015

ANOTHER ROUND OF POTENTIALLY HEAVY RAIN IS EXPECTED DURING THE LONG
TERM. THE GENERAL CONSENSUS AMONG THE MODELS IS THAT THE SPLIT FLOW
PATTERN WILL CONTINUE. A PLUME OF SUBTROPICAL MOISTURE ASSOCIATED
WITH THE SOUTHERN BRANCH OF THE JET WILL ADVECT NORTHEAST ACROSS OUR
REGION THURSDAY AND FRIDAY. A LOW PRESSURE SYSTEM WILL MOVE NORTH
FROM THE LOWER MISSISSIPPI VALLEY...REACHING THE LOWER OHIO VALLEY
FRIDAY OR FRIDAY NIGHT.

AS FAR AS THE DAILY DETAILS... RAIN WILL START OVERSPREADING OUR
REGION ON THURSDAY. THE RAIN WILL OCCUR AHEAD OF A SURFACE WARM
FRONT OR INVERTED TROUGH EXTENDING FROM THE GULF COAST STATES
THROUGH THE TENNESSEE VALLEY. A CLOSED 500 MB LOW OVER THE SOUTHERN
PLAINS WILL PROVIDE INCREASING DIFFLUENCE ALOFT ACROSS THE LOWER AND
MID MISSISSIPPI VALLEY.

THE PRIME TIME FRAME FOR HEAVY RAIN APPEARS TO BE THURSDAY NIGHT
INTO FRIDAY...WHEN THE 500 MB CLOSED LOW LIFTS NORTHEAST TOWARD THE
LOWER OHIO VALLEY. THE ASSOCIATED SURFACE LOW WILL MOVE NORTH INTO
OUR REGION ON FRIDAY. THE 00Z GFS APPEARS TO BE SLOWER AND FURTHER
WEST THAN EITHER ITS ENSEMBLE MEAN OR THE 00Z ECMWF. THE FORECAST
WILL FOLLOW THE CONSENSUS TRACK...WHICH TAKES THE LOW INTO THE LOWER
OHIO VALLEY LATE FRIDAY OR FRIDAY EVENING. JUST AHEAD OF THE LOW...A
VERY MOIST SOUTHERLY FLOW UP TO 30 KNOTS AT 850 MB WILL RAISE PRECIP
WATER VALUES WELL OVER AN INCH. THE 00Z GFS INDICATES PW VALUES
AROUND 1.5 INCHES OVER THE MISSOURI BOOTHEEL NEAR THE TIME OF THE
LOW PASSAGE.

ONCE AGAIN WITH THIS SYSTEM...THE MAXIMUM QPF SHOULD BE SOUTH AND
EAST OF THE OHIO RIVER. LOW LEVEL CONVERGENCE AND MOISTURE SHOULD BE
FOCUSED ALONG THE SURFACE TROUGH/WARM FRONT...WHICH IS LIKELY TO
LIFT ONLY AS FAR NORTH AND NORTHWEST AS THE OHIO RIVER. SINCE THE
SYSTEM IS STILL FOUR TO FIVE DAYS OUT...THE LOCATIONS OF THE SURFACE
FEATURES AND HEAVY RAIN AXIS ARE LIKELY TO SHIFT UNTIL THE MODELS
ARE BETTER LOCKED IN. THE 00Z GFS AND ECMWF ARE INDICATING A COUPLE
INCHES OF RAIN OVER WESTERN KENTUCKY AT THIS TIME.

THE RAIN SHOULD END OR DIMINISH TO SCATTERED SHOWERS ON FRIDAY NIGHT
AS THE SURFACE LOW PASSES BY. THE UPPER TROUGH WILL WEAKEN RATHER
QUICKLY AS IT SHEARS APART IN CONFLUENT FLOW ASSOCIATED WITH THE
SPLIT FLOW PATTERN.

THE WEEKEND APPEARS MAINLY DRY...THOUGH A FEW SHOWERS COULD LINGER
INTO SATURDAY. TEMPERATURES ON THE BACK SIDE OF THE LOW WILL COOL
DOWN SLIGHTLY...WITH LOWS GETTING BACK DOWN INTO THE UPPER 30S ON
SATURDAY NIGHT.

&&

.AVIATION...
ISSUED AT 619 AM CDT MON MAR 9 2015

CIGS AND VSBYS WILL CONTINUE TO SLOWLY DETERIORATE THROUGH THE
PERIOD AS AN AREA OF LOW PRESSURE TRACKS FROM THE SOUTHERN PLAINS
ACROSS THE TAF SITES. PRECIPITATION ASSOCIATED WITH THIS SYSTEM
SHOULD BEGIN AFTER 00Z AT KCGI/KPAH AND PROGRESS NORTHEAST FROM
THERE. WINDS WILL BE EITHER CALM OR LIGHT AND VARIABLE.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&

SHORT TERM/AVIATION...JP
LONG TERM/FIRE WX...MY
Hazardous weather outlook, Mar 9, 3:32 AM CDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
332 AM CDT MON MAR 9 2015

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-100845-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
332 AM CDT MON MAR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

MODERATE TO LOCALLY HEAVY RAIN IS POSSIBLE OVER WESTERN KENTUCKY
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MODERATE TO LOCALLY HEAVY RAIN IS POSSIBLE OVER WESTERN KENTUCKY
ON TUESDAY. RAINFALL TOTALS OF AROUND ONE INCH ARE POSSIBLE
TONIGHT AND TUESDAY OVER WESTERN KENTUCKY.

A SECOND AND POTENTIALLY MORE SIGNIFICANT RAINFALL EVENT IS
FORECAST THURSDAY THROUGH FRIDAY NIGHT ACROSS THE ENTIRE REGION.
THE COMBINED EFFECT OF THE ONGOING SNOWMELT AND THE UPCOMING
RAINFALL THIS WEEK COULD BRING RENEWED FLOODING OF RIVERS. MINOR
FLOODING IS ALREADY FORECAST ALONG THE GREEN...OHIO...AND WHITE
RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND
FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JP/MY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 11:21 AM CDTRiver Flood WarningPAHCrittenden, Livingston20 days

Nearby

River Flood Warnings in Kentucky, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.